Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 40, NWS Brownsville, TX

September 9, 2012

NWS Brownsville, TX issued this small craft advisory at Sep 9, 2012, 4:57 AM CDT. It took effect at Sep 9, 2012, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 9, 2012, 4:57 AM CDT (09:57 UTC)
In effect from
Sep 9, 2012, 10:00 AM CDT
Expired
Sep 9, 2012, 9:29 AM CDT
In force
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WHUS74 KBRO 090957
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
457 AM CDT SUN SEP 9 2012

...STRONG WINDS ARE EXPECTED OVER THE GULF WATERS...

.A COLD FRONT WILL MOVE THROUGH THE LOWER TEXAS COASTAL WATERS
THIS MORNING. IN THE WAKE OF THE FRONT STRONG NORTHEAST WINDS WILL
DEVELOP TO SMALL CRAFT ADVISORY CRITERIA OVER THE GULF WATERS.

GMZ150-155-170-175-091800-
/O.NEW.KBRO.SC.Y.0040.120909T1500Z-120909T2100Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
457 AM CDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CDT THIS AFTERNOON. 

A COLD FRONT WILL MOVE THROUGH THE LOWER TEXAS COASTAL WATERS
THIS MORNING CAUSING STRONG NORTHEAST WINDS AROUND 20 KNOTS TO 
DEVELOP ACROSS THE LOWER TEXAS GULF WATERS EAST OF PADRE ISLAND.

THE GULF WINDS AND SEAS WILL GRADUALLY DIMINISH LATER THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
661 
WHUS74 KBRO 091429
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
929 AM CDT SUN SEP 9 2012

...WINDS AND SEAS TO HOLD BELOW ADVISORY CRITERIA...

.A TIGHTER PRESSURE GRADIENT WILL ALLOW NORTH NORTHEAST WINDS TO
INCREASE INTO EXERCISE CAUTION TERRITORY TODAY IN THE WAKE OF THE
COLD FRONT WHICH PASSED THROUGH EARLIER THIS MORNING.

GMZ150-155-170-175-091530-
/O.CAN.KBRO.SC.Y.0040.120909T1500Z-120909T2100Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
929 AM CDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 12:55 AM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Sep 9, 12:55 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1255 AM CDT SUN SEP 9 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...SURFACE OBSERVATIONS INDICATE THAT THE WEAK COLD FRONT
EXTENDS JUST NORTH OF FALFURRIAS TO SOUTH OF HEBBRONVILLE WEST
NEAR ZAPATA. VFR CONDITIONS SHOULD PREVAIL FOR THE NEXT 24 HOURS.
CEILINGS WILL LOWER LATER TONIGHT AS MOISTURE CONTINUES TO POOL
ALONG AND AHEAD OF THE COLD FRONT AND THE FRONT MOVES INTO THE RIO
GRANDE VALLEY LATE TONIGHT. SHOWERS AND POSSIBLE THUNDERSTORMS
WILL DEVELOP ALONG THE FRONTAL BOUNDARY AS IT MOVES SLOWLY
SOUTHWARD.

&&

.PREV DISCUSSION... /ISSUED 629 PM CDT SAT SEP 8 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SATELLITE AND RADAR IMAGES AS WELL AS SURFACE
OBSERVATIONS INDICATE SHOWERS AND THUNDERSTORMS MOVING INTO THE
NORTHERN PORTIONS OF THE CWA EARLY THIS EVENING AS A PREFRONTAL
TROUGH CONTINUES TO MOVE ACROSS THE RIO GRANDE PLAINS AHEAD OF A
WEAK COLD FRONT TO THE NORTH OF THE AREA. EXPECT MVFR CONDITIONS
WITH SHOWERS AND THUNDERSTORMS THIS EVENING. OTHERWISE...VFR
CONDITIONS WILL PREVAIL THIS EVENING BEFORE CEILINGS LOWER TONIGHT
AS MOISTURE CONTINUES TO POOL ALONG AND AHEAD OF THE COLD FRONT
AND THE FRONT MOVES INTO THE RIO GRANDE VALLEY LATE TONIGHT. IN
ADDITION...SHOWERS WILL DEVELOP ALONG THE FRONTAL BOUNDARY AS IT
MOVES SLOWLY SOUTHWARD.

PREV DISCUSSION... /ISSUED 442 PM CDT SAT SEP 8 2012/
DISCUSSION...A FEW THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ALONG THE SLOWLY MOVING FRONTAL BOUNDARY OVER SOUTH CENTRAL TEXAS.
WV ANALYSIS AND MODEL INTERPRETATION SHOWS THERE STILL IS NOT MUCH
UPPER SUPPORT FOR THIS FRONTS SOUTHWARD MOVEMENT...AND THATS NOT
EXPECTED TO CHANGE UNTIL LATER THIS EVENING WHEN THE FRONT WILL
BEGIN A MORE STEADY PUSH SOUTH. THERE IS AN UPPER LOW OVER
NORTHEASTERN MEXICO THAT MAY ALSO BE HELPING DIFLUENCE SLIGHTLY
THIS EVENING.

WITH THE VERY DRY NEAR SURFACE AIR...WITH DEWPOINT DEPRESSIONS
OVER 40 DEGREES...MODIFIED SOUNDING SHOW THERE IS NOT MUCH SBCAPE
TO WORK WITH FOR THIS CONVECTION...WHICH IS SUPPORTED BY THE
MODERATE REFLECTIVITY PRESENTATION. THE THERMODYNAMIC PROFILE IS
MODERATELY SUPPORTIVE OF GUSTY WINDS...WITH A THETA-E DIFFERENCE
AROUND 20 ON NAM12 AND LAPS ANALYSIS. SO WILL BE MONITORING FOR AT
LEAST SOME MICROBURST POTENTIAL FOR THE NEXT COUPLE OF HOURS. OBS
SO FAR SEEM TO SUGGEST EVERYTHING IS STAYING WELL BELOW SEVERE
LIMITS...BUT IF A STORM WERE TO FULLY REALIZE ANY AVAILABLE CAPE A
QUICK GUST TO SEVERE OR NEAR SEVERE LIMITS WILL BE POSSIBLE IN THE
NORTHWESTERN CWA UNTIL THE BOUNDARY LAYER BEGINS TO DESTABILIZE
THIS EVENING.

GOING FORECAST REMAINS OK WITH PRECIP CHANCES STILL A LITTLE DODGY
WITH DRIER AIR TO OUR EAST...CONFIRMED BY AMSU/SSMI PWAT ESTIMATES
AND WATER VAPOR SUBSIDENCE INDICATIONS...EXPECTED TO WORK IN NEAR
THE FRONTAL BOUNDARY AND POSSIBLY LIMIT OUR PRECIP COVERAGE EVEN
WITH THE FRONT PUSHING THROUGH. MUCH OF THE PRECIP MAY BE BEHIND
THE FRONT AS THE BOUNDARY LIFTS PARCELS ABOVE THE NOCTURNAL
TEMPERATURE INVERSION. PLAN TO HOLD COURSE UNLESS EVENING
SOUNDING REVEALS MUCH MORE MOISTURE THAN EXPECTED. /68-JGG/

PREV DISCUSSION... /ISSUED 143 PM CDT SAT SEP 8 2012/

SHORT TERM /NOW THROUGH SUNDAY EVENING/...THE MUCH-ADVERTISED
COLD FRONTAL PASSAGE DURING THE NEXT 24 HOURS PROGRESSING AS
PLANNED. INITIAL WIND SHIFT LINE SITTING FROM RGC-EBG-PMAN ATTM
DRIFTING SOUTHWARD. WINDS IMMEDIATELY BEHIND THIS INITIAL SHIFT
ARE LIGHT FROM THE NORTHEAST. DRY AIR WITH THE COLD FRONT ITSELF
SETTLING IN...CURRENTLY FROM JUST NORTH OF A LINE FROM LRD TO CRP
IS PROGRESSING AS WELL. SMALL AREA OF CU RIGHT ALONG THE FRONT NOT
GETTING TOO MUCH VERTICAL DEVELOPMENT...BUT MAY BE ABLE TO TAP
SOME LLVL GULF MOISTURE ON THE EASTERN END LATE THIS AFTERNOON AND
THIS EVENING...AIDED BY NE FLOW OFF THE GULF. CU FIELD ALREADY
EXPANDING ACROSS THE AREA. MAIN INHIBITING FACTOR IS MOISTURE IS
STILL SHALLOW...WITH ABRUPT SHIFT TO DRY AIR ABOVE 2000 FEET. EVEN
WITH SOME DEEPER MOISTURE ALONG THE FRONT...HAVE CONCERN THAT LLVL
INSTABILITY AND DIFFUSE COLD FRONT BOUNDARY WON/T BE ABLE TO
OVERCOME CAPPING. MAIN CHANCE FOR RAIN WILL BE LATER TONIGHT INTO
TOMORROW MORNING AS THE FRONT SLOWS ACROSS SOUTH TEXAS. STEERING
FLOW ALOFT BECOMES MINIMAL...REDUCING THE FORWARD PUSH TO THE
FRONT. SOME DEEPER MOISTURE IS AVAILABLE WITH THE FRONT...BRINGING
A LOW END CHANCE FOR RAIN...MAINLY ALONG THE COAST. LINGERING
CHANCES FOR SHOWERS CONTINUE INTO THE EARLY AFTERNOON TOMORROW...
BUT DRIER AIR HAS ENOUGH MOMENTUM TO REACH INTO THE REGION.
FORECAST A 5 TO 8 DEGREE DECREASE IN HIGHS TOMORROW VS TODAY WITH
THE DRIER AND COOLER POST FRONTAL AIR MASS AND POSSIBLE LINGERING
CLOUD COVER. MORE NOTICEABLE WILL BE THE MUCH MORE COMFORTABLE
LOWS IN THE UPPER 60S TO LOW 70S SUNDAY NIGHT.

LONG TERM /MONDAY THROUGH FRIDAY/...H5 RIDGING AND SURFACE HIGH
PRESSURE TO THE NORTH WILL SHIFT EAST ON MONDAY AND TUESDAY...WITH
DRIER AIR STILL IN PLAY AND FILTERING INTO DEEP SOUTH TEXAS AND THE
RIO GRANDE VALLEY. THIS WILL MAKE FOR A COUPLE OF DAYS OF CHAMBER OF
COMMERCE WEATHER WITH NEAR NORMAL TEMPS...LIGHT TO MODERATE ONSHORE
WINDS AND MOSTLY CLEAR SKIES. HIGH PRESSURE IN THE WESTERN
CARIBBEAN WILL PROVIDE AN OPPOSING FLOW AND WILL PUSH MOISTURE
ALONG THE OLD FRONTAL BOUNDARY BACK NORTH ON TUESDAY AND
WEDNESDAY. THIS SHOULD NOT GREATLY AFFECT THE WEATHER ACROSS THE
CWA...BUT ONCE A LARGER SCALE SOUTHEAST FLOW...WHICH INCLUDES THE
NORTHWEST GULF... DEVELOPS LATE WEDNESDAY INTO THURSDAY...MOISTURE
WILL BE PULLED INTO DEEP SOUTH TEXAS...WITH INCREASINGLY UNSETTLED
WEATHER MOVING ASHORE THURSDAY AND FRIDAY. ACCORDING TO THE GFS
MODEL...ANOTHER FRONT APPEARS READY TO MOVE THROUGH FROM NORTH TO
SOUTH NEXT FRIDAY NIGHT INTO SATURDAY.

MARINE...

NOW THROUGH SUNDAY NIGHT...WINDS ACROSS THE COASTAL WATERS HAVE
BECOME L/V AS THE FRONT BEGINS TO EMERGE ACROSS THE NW GULF. WINDS
HAVE ALREADY BEGUN TO SHIFT MORE NORTHWARD...BUT ARE REMAINING
LIGHT. THE FRONT WILL MOVE THROUGH OVERNIGHT TONIGHT...WITH WINDS
INCREASING TO 15 TO 20 KNOTS. ADVISORIES ARE NOT EXPECTED...BUT
EXERCISE CAUTION WORDING MAY BE NEEDED WITH THE LEADING EDGE OF
THE FRONT. WINDS WILL GRADUALLY DECREASE THROUGH THE DAY
SUNDAY...WITH WILL KEEP SEAS FROM RISING ABOVE 4 FEET.

MONDAY THROUGH WEDNESDAY...LOW SEAS AND LIGHT TO MODERATE WINDS WILL
BE THE RULE IN THE LONG TERM IN THE WAKE OF A FRONT MOVING OFFSHORE.
NORTHEAST WINDS MONDAY WILL VEER TO EAST OR SOUTHEAST BY TUESDAY AS
EASTERN U.S. HIGH PRESSURE BECOMES MORE ESTABLISHED AND CONTROLLING
IN THE NORTH GULF OF MEXICO. THE CHANGE IN WINDS COULD BRING SOME
OFFSHORE MOISTURE BACK THIS WAY FROM THE GULF...BUT MODEL GUIDANCE
SO FAR KEEPS ANY RAIN CHANCES WELL AWAY FROM THE COASTAL WATERS...AT
LEAST UNTIL WEDNESDAY NIGHT WHEN CONVECTION STARTS BUILDING OFFSHORE
OF KENEDY COUNTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  71  89  76  90 /  10   0   0  10
BROWNSVILLE          70  91  75  93 /  10   0   0  10
HARLINGEN            69  94  74  95 /   0   0   0  10
MCALLEN              72  96  73  95 /   0   0   0  10
RIO GRANDE CITY      73  97  74  97 /   0   0   0  10
SOUTH PADRE ISLAND   73  87  78  88 /  10   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

63/66
Hazardous weather outlook, Sep 8, 9:20 PM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
920 PM CDT SAT SEP 8 2012

TXZ248>257-091100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
920 PM CDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT ALONG A COLD
FRONT PUSHING THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A MODERATE RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-091100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
920 PM CDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE LOWER
TEXAS COASTAL WATERS SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

In the hours before

Special weather statement, Sep 9, 4:14 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
414 AM CDT SUN SEP 9 2012

TXZ255>257-091015-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
414 AM CDT SUN SEP 9 2012

...STRONG THUNDERSTORMS WILL AFFECT COASTAL WILLACY AND COASTAL
CAMERON COUNTY...

THUNDERSTORMS...MOVING SOUTH AT 10 MPH...WILL AFFECT RURAL
SOUTHEASTERN WILLACY COUNTY AND RURAL NORTHEASTERN CAMERON COUNTY...
UNTIL 515 AM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO
BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...
CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL
PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER
ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION!

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:27 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg, Starr68 min
Sep 8, 7:29 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr31 min
Sep 8, 8:06 PM CDTAreal Flood AdvisoryBROHidalgo, Starr67 min
Sep 9, 3:51 AM CDTSpecial Marine WarningBRO90 min

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.